MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC S7-3T - 989605406771; TRANSDUCER, ULTRASONIC, DIAGNOSTIC

PHILIPS ULTRASOUND, INC S7-3T - 989605406771; TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Model Number 989605406772
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 06/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation of the transducer will be included in a follow up report upon its return and investigation completion.
 
Event or Problem Description
A customer reported encountering an incident with their s7-3t transesophageal transducer during a pediatric surgical procedure for congenital heart disease.The patient¿s upper lip presented an apparent small burn where the transducer was positioned.This issue did not impact the outcome of the procedure.
 
Additional Manufacturer Narrative
The returned transducer was evaluated and after thorough inspection and testing, the transducer passed all tests and was confirmed to be functioning as designed.The results of our clinical investigation suggest that the reported injuries are most likely device related pressure ulcers (drpu) caused by prolonged pressure from the tee transducer in contact with the lip and/or skin.Surgery associated with tee transducers that lasts longer than two hours has been associated with pressure injuries (pi).This could ultimately lead to device related pressure ulcers especially with patients in pediatric intensive care units.Submission of a report does not constitute an admission that medical personnel, user facility, importer, distributor, manufacturer, or product caused or contributed to the event.

Brand Name
S7-3T - 989605406771
Common Device Name
TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
MDR Report Key10251806
Report Number3019216-2020-00041
Device Sequence Number19439454
Product Code ITX
UDI-Device Identifier00884838061439
UDI-Public(01)00884838061439
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K043535
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number989605406772
Device Lot NumberB2HWWZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer07/02/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;